MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT231414
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/18/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
As it is unknown which device(s) is directly implicated in this death event, the following device(s) will also be included in this report: catalog #plc141200/ serial # (b)(6)/ udi #(b)(4).Catalog #plc141000/ serial # (b)(6)/ udi #(b)(4).According to the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and / or require intervention include death, arterial or venous thrombosis, occlusion of device or native vessel, single or multiple vessels.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent an endovascular procedure utilizing the gore® excluder® thoracoabdominal branch endoprosthesis (tambe) and gore® excluder® aaa endoprosthesis (rlt and 2 plcs) in zone 5.Prior to the procedure, the physician addressed the patient's left renal artery that was already occluded.A gore® viabahn® vbx balloon expandable endoprosthesis (vbx device/stent) was deployed into the renal portal that was followed by an amplatzer plug.During the procedure, there was not an adequate landing zone in the patient¿s celiac artery.There was a short branch from the left gastric artery that branched off the splenic artery.To achieve a seal into the celiac artery, the physician plugged the splenic artery and coiled the left gastric artery.A vbx device was then implanted into the patient¿s hepatic artery.Additional vbx devices were implanted in the celiac artery and superior mesenteric artery with no issues.On (b)(6) i-cast stent was implanted in the right renal artery (rra) due to existing high-grade stenosis.During the procedure, two vbx devices were deployed within the rra.As reported, procedure went smoothly and the patient tolerated the procedure.After procedure completion, a non-contrast ct imaging showed all devices were widely patent with no compression or stenosis noted.On (b)(6) 2024, the nursing staff changed the patient's bedding and the patient moved on her own with no issues.However, when the patient was moved back into bed, her blood pressure dropped into the 50¿s when lying flat in bed.The patient coded and advanced cardiac life support (acls) was performed.After resuscitation, the patient was intubated, and it was also noted that she had aspirated.The patient was transferred for cta scan of the chest.Abdomen and pelvis showed irregular response of aorta secondary to cardiac dysfunction.The patient had rib fractures noted on the ct after acls.The vbx stents in the right renal artery were also crushed.As reported, the physician believes that due to cardiac event and extended low / minimal blood pressure, the patient's visceral arteries (celiac, hepatic, sma, and right renal artery) all presented as thrombosed/occluded, along with the tambe device, vbx device, and excluder devices.The patient remained intubated post ct scan and expired sometime in the morning.The right renal artery vbx stents were likely crushed while trying to resuscitate the patient.The primary cause of the patient's death is unknown.It is also unknown if the patient had sensitivity to heparin as testing was not done prior to procedure.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
monique nwanze
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21883810
Report Number3007284313-2025-03919
Device Sequence Number11645247
Product Code MIH
UDI-Device Identifier00733132622375
UDI-Public(01)00733132622375(17)250412
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Catalogue NumberRLT231414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient Age77 YR
Patient SexFemale
Patient Weight65 KG